Ok... so about a year ago I had a horrible suboxone experience and vowed I would never take it again. However about three months ago I relapsed and now now I find myself struggling to get off opiates, failing at self methadone tapers and I am unable to enter into detox because I work and have children. I have 12 suboxone left from my last prescription and I don't want to go induct? (sp) as high as the doctor told me to, nor would I be able to with that amount.. NOR do I wish to be taking suboxone for any longer than a week.. Is it even possible to stabalize and than taper within that amount of time? Someone please help. I am tired. I want this nightmare to be over already and I don't want to have the same experience I had the last time which was a straight week of no sleep.. crazy withdrawl, and a a to z list of symptoms that had me wishing i'd just gone cold turkey from the dope.
13 Feb 2011
Hey Mary, When someone takes opiates long enough to get dependent on them and for withdrawal to occur, then that means the natural system in the brain (neurotransmitter to receptor sites) has gone offline, and the body is desperately trying to send different unpleasant and painful signals to the brain, in attempt to bypass where the system is offline and get it to send it's own opiates. This time varies, and even people who study up on this can't tell a person for sure if a certain number of subs will ensure they complete a detox and be not only withdrawal free, but that the brain has healed, that is really why you didn't get an answer, your doctor doesn't know. Suboxone is not just to stop withdrawal, it helps with cravings and the brain slowly heals and then a person stands the greatest chance of staying opiate free with no relapses. It is definitely NOT going to be just a week, if you have been on opiates for longer than a year.
I would suggest that you take as little suboxone as you can, you can start on just 2 or 4 mgs, and go as long as you can between doses. If you only take the suboxone for a week, you will still have withdrawal, the suboxone will just delay the onset, since it sits on the receptor sites for up to 5 days blocking opiates and quelling withdrawal. It almost sounds like you may have gone into precipitated withdrawal when you were on it last time, not enough in your post to swear to that tho. Suboxone is good at quelling withdrawal and stopping cravings, but it is not magic enough for you to take it for only one week and your brain be healed enough to go back to how it was before your opiate use. AND IF YOU ARE CURRENTLY on methadone, you are supposed to be at less than 35 mgs per day or less to make the switch. You should also be started NO SOONER than48 to 72 hours after your last methadone dose or precip can occur. It would actually be better, if you are on methadone, to start on subutex, in a doctor's office. I know it is a hassle, but it is for your safety and comfort.
13 Feb 2011
I can't add much to what patti said but I can reiterate that you can't take the suboxone for 48 to 72 hours after your last dose of methadone and you need to score at least a 24 on the COWS scale before initial dose. Other wise you will cause withdrawls to occur. 12 suboxone is not enough to get you through the induction period and into a maintenance period.
I really recommend you seek help from a doctor for the initial induction period and then he can prescribe the necessary sub for maintenance period and taper.
Please let us know what you decide,
14 Sep 2011
I am in a very similar situation and have been unable to get a great answer myself. Im guessing that the Sub takes the pain away and the time in order to heal is the same as it would be without.
I weened down for a couple weeks and then went and got 4(four) 8mg Suboxones. I was given 8mg the initial day and spread out another 8 mg today. I am guessing that my wd will be about a week *from previous experience.
Please keep me posted on what you find out.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Suboxone (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ive been on suboxone for 6 months 2 mg's a day. I went to detox for 5 days to get off of it and now I'm a week clean from all opiates and I ...
3 answers • 27 Dec 2010
... new to the board, and about to begin detox from opiates (oxycodone). Due to my lifestyle, and needed discretion, I have opted to begin treatment ...
4 answers • 21 Sep 2011
I am just wondering what other options may be available to help me detox from OpanaER 30mg 3 times a day. Is it possible that methadone may be used ...
4 answers • 20 Nov 2011
I found out by accident looking on pilll identifier that methocarbamol can ease the withdrawl process from opiates. It no doubt would ease the ...
3 answers • 17 Dec 2011